Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have been taking ab lyrica for fibromyalgia. What will be the side effects of the medicine?

My question is ab Lyrica side effects. I take 150mg/day (75mg 9pm/ 75mg ab 8 to 9am). Prescribed for Fibromyalgia.(c/o Lupus). Well my side effects are onging dizziness. If doesnt start till ab 2 to 3 hrs after I take it. I also take Keppra 2500/day for absent seizures. Since I take 1000 w/ the 75mg of Lyrica in th am, ir
s itthat Im taking too much meds in the gabapentin family of meds? Its almost a vertigo/dizziness issue. My Lupus is not active right now (clinically) all my Lupus lab- IE:Chem panel -sed rate-compliments-basicallyball the arthritis panel are basically normal. BUT- I am on a titrating Prednison regimine @ 9mg/day. Thats coming down from (upon being released @ 60mg prednisone/day) A yr ago hospitalization (poss due to trying Imuran) to help me get off steroids all together. I was on 10mg /day when I agreed to try meds to get off steroids becuz it gave me disc disease- ulcers- and skin problems (MRSA). So again a yr ago when I began the Imuran, I began to hv fevers-difficulty walking-headaches. Labs showed inflammation-onset of Cerebritis as well with severe headaches By the time I was in hosp a week-they discovered I had heart problem w/T waves. (That ended up ok) but that led me to getting EEG that diagnosed absent seizures. I always hv slight cognitive probs so i rolled with it, until they worstened & headaches were intolerable. The keppra has given me NO side effect. But now on the Lyrica, Im experiencing the absent seizures-speaking almost w/ a stutter or cant think of a word right there at the tip of my tounge.(By the way it has never been the Imuran causing my onset cerebrites) At least no one can be completely sure. But I was advised to make it a med I cannot take. Because my symptoms effect if I need to drive etc... Is that worth it continuing the med unless I take it all @ nite. My own Rheum said no. My neurologist said no not at this time. But shes looking into it. So my question is... is the to meds (which I know are used for seizures as well as the Lyrica for my pain) is it TOO much? Will side effect get better with time? I am a 51 yr old women Approx 135 wt 5ft 3inch. No history of smoking/drinking drug abuse. I have colitis now and then (I take levsin for that). I do hv ulcer problems if I do not take my Pantoprazole 2xday. Ive had trasfusions w/ 2 hospitalizations from that in the past 2 yrs. i also have daily headaches. disc disease lower back and cervical. Ortho wont operate. Said my Hx of vasculitis in 1997 when I had stroke and the re-occurrance of anemia blod trans and no luck getting below 5mg of steroids. I always develope cerebritis when i hit 5mg. i obviously dont want to increase the steroids for pain so Im tryingLyrica for the titrating and to use less Norco. I take 5 a day (10/350). So do u or poss a Rheumatologist there hv any patients writting to you guys ab this annoying side effect. I also take zoloft 200mg day as well as propanalol 10mg day- Vit D 15,0000 2x mo- Kdur 8 MEQ 2xday (Im easilly low on potassium as well as Iron levels ). I take Rx Iron 1 daily. Im also now trying on my joints Voltareh gel 1` -Lastly, I do not take asa or ibuprofen. Thats partly why Im trying other ways to help w/ overall flu like pains i fell every day. And severe back/neck pain. Joining the back/neck pain now is fairly New prob of Sciatica/hip pain onstet ab 6 mo ago. I hv fallen before. But like I said,NO one will even consider surgery.Also due to high doses of steroids I broke my foot out of the blue. My dexascans are bad. Also Pls dont recommend any of the CA Meds. NONE have worked. Cell cept gave me severe upper body swelling- to the point my lungs began to retain water. As far as NSAIDs. Tried them all... none hv worked. Plus I was told to avoid tht due to abdom ulcers. I hope u can tell me primarialy if Im taking too strong combo of Keppra and Lyrica tht this dizziness/verdigo wont ever do away as long as the above mg levels Im on I keep doing. The Lyrica is beginning to helpwith my flu like pain everywhere. My Dr wants to increase it. Can a patient take a once a day (say 200 mgs) taken at bedtime- vs an am and pm dosing. The pm dose of keppra is 1000mg. Im so frustrated. My blood sugar ok now. I get onset diabetes when I hit 10mg pred. Thats another reason I want to muscle thru this if I can take all @ nite? PLS ADVISE. Thank you, Margaret YYYY@YYYY
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Topics
Rheumatologist 's  Response
Hello Madam
I can understand your concern regarding the medicine and there side effects. Going by your history it seems that you are having Lupus with major organ involvement (CNS involvement). The good thing is that your lupus is well controlled. Fibromyalgia is a very common problem in patient who are having chronic disease as in your case is lupus, so we will call it secondary fibromyalgia. The treatment of fibromyalgia doesnt always require medicines. Best is to try alternative therapies like yoga, aerobic exercises, acupuncture. You can even try other medicines eg duloxetine or Amitriptyline. If you want to read more go to website, patient information.

Answered: Thu, 11 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor